Alert archive / Utah / Flash Flood Watches in 2010
Flash Flood Watch 21, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood watch at Sep 21, 2010, 2:36 PM MDT. It took effect at Sep 22, 2010, 8:00 AM MDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2010, 2:36 PM MDT (20:36 UTC)
- In effect from
- Sep 22, 2010, 8:00 AM MDT
- Expired
- Sep 22, 2010, 10:00 PM MDT
- In force
- 14 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
724 WGUS65 KSLC 212036 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 236 PM MDT TUE SEP 21 2010 UTZ013-019>021-518-220600- /O.NEW.KSLC.FF.A.0021.100922T1400Z-100923T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN RAFAEL SWELL-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- SOUTHERN MOUNTAINS- 236 PM MDT TUE SEP 21 2010 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...SAN RAFAEL SWELL. IN SOUTHERN UTAH...GLEN CANYON RECREATION AREA/LAKE POWELL...SOUTH CENTRAL UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. IN SOUTHWEST UTAH... SOUTHERN MOUNTAINS. * FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING * A PACIFIC TROUGH WILL TRACK THROUGH THE GREAT BASIN WEDNESDAY THROUGH WEDNESDAY EVENING. DEEP MOISTURE CURRENTLY OVER SOUTHERN AZ/CA WILL BE PULLED NORTH AHEAD OF THE TROUGH EARLY WEDNESDAY MORNING. THIS WILL ALLOW SCATTERED TO NUMEROUS RAIN SHOWERS AND EMBEDDED THUNDERSTORMS TO DEVELOP DURING THE DAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHWESTERN UTAH EARLY WEDNESDAY MORNING BEFORE SPREADING RAPIDLY EAST THROUGH MIDDAY AND CONTINUING INTO THE EVENING HOURS. SOME OF THESE THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL THAT MAY LEAD TO FLASH FLOODING OF SLOT CANYONS AND NORMALLY DRY WASHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
4 follow-up statements
977 WGUS65 KSLC 220004 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 604 PM MDT TUE SEP 21 2010 UTZ013-019>021-518-221200- /O.CON.KSLC.FF.A.0021.100922T1400Z-100923T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN RAFAEL SWELL-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- SOUTHERN MOUNTAINS- 604 PM MDT TUE SEP 21 2010 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH... INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...SAN RAFAEL SWELL. IN SOUTHERN UTAH...GLEN CANYON RECREATION AREA/LAKE POWELL...SOUTH CENTRAL UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. IN SOUTHWEST UTAH...SOUTHERN MOUNTAINS. * FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING * A PACIFIC TROUGH WILL TRACK THROUGH THE GREAT BASIN WEDNESDAY THROUGH WEDNESDAY EVENING. DEEP MOISTURE CURRENTLY OVER SOUTHERN ARIZONA AND SOUTHERN CALIFORNIA WILL BE PULLED NORTH AHEAD OF THE TROUGH EARLY WEDNESDAY MORNING. THIS WILL ALLOW SCATTERED TO NUMEROUS RAIN SHOWERS AND EMBEDDED THUNDERSTORMS TO DEVELOP DURING THE DAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHWESTERN UTAH EARLY WEDNESDAY MORNING BEFORE SPREADING RAPIDLY EAST THROUGH MIDDAY AND CONTINUING INTO THE EVENING HOURS. SOME OF THESE THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL THAT MAY LEAD TO FLASH FLOODING OF SLOT CANYONS AND NORMALLY DRY WASHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
335 WGUS65 KSLC 220924 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 324 AM MDT WED SEP 22 2010 UTZ013-019>021-518-221800- /O.CON.KSLC.FF.A.0021.100922T1400Z-100923T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN RAFAEL SWELL-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- SOUTHERN MOUNTAINS- 324 AM MDT WED SEP 22 2010 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 AM MDT THIS MORNING THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH... INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...SAN RAFAEL SWELL. IN SOUTHERN UTAH...GLEN CANYON RECREATION AREA/LAKE POWELL...SOUTH CENTRAL UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. IN SOUTHWEST UTAH...SOUTHERN MOUNTAINS. THIS FLASH FLOOD WATCH INCLUDES ALL OF THE NATIONAL PARKS ACROSS SOUTHERN UTAH. * FROM 8 AM MDT THIS MORNING THROUGH THIS EVENING * A PACIFIC TROUGH WILL TRACK THROUGH THE GREAT BASIN TODAY AND TONIGHT. DEEP MOISTURE CURRENTLY OVER ARIZONA WILL BE PULLED NORTH AHEAD OF THE TROUGH THIS MORNING. THIS WILL ALLOW SCATTERED TO NUMEROUS RAIN SHOWERS AND THUNDERSTORMS TO DEVELOP DURING THE DAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHWESTERN UTAH EARLY THIS MORNING BEFORE SPREADING RAPIDLY NORTHEAST THROUGH MIDDAY AND CONTINUING INTO THE EVENING HOURS. SOME OF THESE THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL THAT MAY LEAD TO FLASH FLOODING OF SLOT CANYONS AND NORMALLY DRY WASHES. POTENTIALLY DANGEROUS CONDITIONS MAY DEVELOP IN SLOT CANYONS TODAY. CONSIDER POSTPONING OUTDOOR RECREATIONAL PLANS TODAY...THE REST OF THE WEEK WILL BE DRY AND PLEASANT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
705 WGUS65 KSLC 221822 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1222 PM MDT WED SEP 22 2010 UTZ013-019>021-518-230230- /O.CON.KSLC.FF.A.0021.000000T0000Z-100923T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN RAFAEL SWELL-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- SOUTHERN MOUNTAINS- 1222 PM MDT WED SEP 22 2010 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH... INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...SAN RAFAEL SWELL. IN SOUTHERN UTAH...GLEN CANYON RECREATION AREA/LAKE POWELL...SOUTH CENTRAL UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. IN SOUTHWEST UTAH...SOUTHERN MOUNTAINS. * UNTIL 10 PM MDT THIS EVENING * A PACIFIC TROUGH WILL CONTINUE TO TRACK THROUGH THE GREAT BASIN THIS AFTERNOON AND TONIGHT. DEEP MOISTURE HAS SURGED NORTH INTO UTAH AHEAD OF THIS FEATURE AND SCATTERED THUNDERSTORMS HAVE DEVELOPED. RAINFALL RATES OF 1 TO 3 INCHES PER HOUR HAVE BEEN NOTED FROM SOME OF THESE THUNDERSTORMS. * POTENTIALLY DANGEROUS CONDITIONS MAY DEVELOP IN SLOT CANYONS THIS AFTERNOON. CONSIDER POSTPONING OUTDOOR RECREATIONAL PLANS... THE REST OF THE WEEK WILL BE DRY AND PLEASANT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
321 WGUS65 KSLC 222144 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 344 PM MDT WED SEP 22 2010 UTZ019-222245- /O.CAN.KSLC.FF.A.0021.000000T0000Z-100923T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UTAHS DIXIE AND ZION NATIONAL PARK- 344 PM MDT WED SEP 22 2010 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHERN UTAH HAS BEEN CANCELLED. DEEP MOISTURE HAS BEEN SHUNTED EAST OF UTAHS DIXIE INCLUDING ZION NATIONAL PARK. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE NEXT FEW HOURS...BUT THE THREAT FOR FLASH FLOODING HAS WANED. $$ UTZ013-020-021-518-230400- /O.CON.KSLC.FF.A.0021.000000T0000Z-100923T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS- 344 PM MDT WED SEP 22 2010 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH... INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...SAN RAFAEL SWELL. IN SOUTHERN UTAH...GLEN CANYON RECREATION AREA/LAKE POWELL AND SOUTH CENTRAL UTAH. IN SOUTHWEST UTAH...SOUTHERN MOUNTAINS. * UNTIL 10 PM MDT THIS EVENING * A PACIFIC TROUGH WILL CONTINUE TO TRACK THROUGH THE GREAT BASIN THROUGH TONIGHT. DEEP MOISTURE REMAINS IN PLACE AHEAD OF THIS FEATURE ACROSS THE WATCH AREA ALLOWING A CONTINUATION IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS ACROSS THE AREA. RAINFALL RATES OF 1 TO 3 INCHES PER HOUR HAVE BEEN NOTED FROM SOME OF THESE THUNDERSTORMS. * POTENTIALLY DANGEROUS CONDITIONS MAY DEVELOP IN SLOT CANYONS INTO THIS EVENING. CONSIDER POSTPONING OUTDOOR RECREATIONAL PLANS... THE REST OF THE WEEK WILL BE DRY AND PLEASANT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Sep 21, 10:31 AM MDT, 4 hours 5 minutes earlier.
Area forecast discussion, Sep 21, 10:31 AM MDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1031 AM MDT TUE SEP 21 2010
.SYNOPSIS...WARM AND DRY SOUTHWEST FLOW WILL RETURN TODAY AHEAD
OF THE NEXT PACIFIC DISTURBANCE. THE FLOW STRENGTHENS WEDNESDAY
AND MOISTURE WILL INCREASE FROM THE SOUTH. THE DISTURBANCE WILL
CROSS THE REGION WEDNESDAY NIGHT WITH DRIER WESTERLIES SPREADING
BACK INTO THE AREA THURSDAY.
&&
.DISCUSSION...UPSTREAM TROUGH APPROACHING WEST COAST THIS MORNING
PER REGIONAL WATER IMAGERY..WITH WESTERLY FLOW ACROSS THE GREAT
BASIN STATES SHOWING SIGNS OF BACKING PER 12Z OBSERVATIONAL
ANALYSIS. SHORT TERM GUIDANCE INDICATES SAID BACKING OF MID LEVEL
WINDS WILL CONTINUE THROUGH TODAY WITH SPEEDS GRADUALLY INCREASING
AS TROUGH PUSHES ON SHORE LATER THIS AFTERNOON. MSAS SURFACE
PRESSURE ANALYSIS INDICATES PRESSURE FALLS ACROSS THE NORTHWESTERN
THIRD OF UTAH...WITH RISES OCCURRING OVER THE SOUTHERN TIER OF THE
STATE. ANTICIPATE GRADIENT WILL ORIENT MORE SOUTHERLY THROUGH THE
DAY. THIS COUPLED WITH INCREASING WINDS ALOFT WILL CREATE BREEZY
SOUTHERLY WINDS THIS AFTERNOON AS BOUNDARY LAYER MIXES ALLOWING
MOMENTUM ALOFT TO TRANSLATE TO THE SURFACE.
SHORT WAVE RIDGING IN PLACE ACROSS THE STATE AHEAD OF SAID TROUGH
WILL MAINTAIN STABLE ENVIRONMENT WITH CLEAR SKIES AND TEMPS A
SOLID 5 TO 10 DEGREES ABOVE CLIMO FOR MOST LOCALS.
SURFACE DEWPOINTS ACROSS SOUTHERN AZ/CA SHOWING A MARKED INCREASE
THIS MORNING AS MONSOONAL MOISTURE BEGINS A NORTHWARD SURGE. 60S
THE NORM THERE...WITH EVEN A FEW ISOLATED 70 DEGREE VALUES PER
LATEST OBS. GUIDANCE CONTINUES TO TRANSLATE THIS SURGE NORTH INTO
SOUTHERN UTAH BY DAYBREAK WEDNESDAY...WITH PWATS PER GFS ENSEMBLE
FORECAST INDICATING +2 TO +4 STANDARD DEVIATIONS ABOVE
NORMAL. THIS COUPLED WITH GUIDANCE INDICATING A SOUTHERLY TRACK OF
AFOREMENTIONED TROUGH WEDNESDAY...DYNAMIC LIFT ASSOCIATED WITH
80-100KT JET ALOFT AND SOLID PVA ANTICIPATED TO KICK OFF SCATTERED
TO POSSIBLY NUMEROUS SHOWERS AND THUNDERSTORMS WITH POTENTIAL FOR
HEAVY RAIN AND TRAINING OF CELLS OVER SOUTHERN AND SOUTHEASTERN
UTAH. LEANING TOWARDS ISSUING A FLASH FLOOD WATCH FOR SOUTHEASTERN
AND POSSIBLY SOUTH CENTRAL UTAH LATER THIS SHIFT AFTER FULL REVIEW
OF 12Z RUNS.
NAM CONTINUES TO INDICATE MOISTURE GRADIENT WILL DRAPE ACROSS THE
WASATCH FRONT WEDNESDAY. AREAS EAST MORE LIKELY FOR CONVECTION AND
ASSOCIATED WETTING RAINS...BUT CONCERNS EXIST FOR HIGHER BASED
CONVECTION ALONG AND AHEAD OF THE MID LEVEL TROUGH AXIS LATE IN THE
AFTERNOON ACROSS NORTHERN/WESTERN UTAH. DRY LIGHTNING A THREAT IN
THIS SCENARIO.
NO UPDATES MADE OF PLANNED AT THIS TIME. PREVIOUS DISCUSSION FOLLOWS.
SIMULATED REFLECTIVITY FROM THE 00Z RUN OF THE 4KM WRF-NMM RUN
FOR SPC INDICATES WIDESPREAD RAIN/THUNDERSTORMS MOVING INTO
SOUTHERN UTAH FROM NORTHERN ARIZONA BY 12Z WEDNESDAY. INDICATE
ISOLATED ACTIVITY ACROSS SOUTHERN UTAH WITH BUILDING INSTABILITY
00Z-06Z TONIGHT...WITH HIGH END CHANCE POPS BY 12Z. USED
COMBINATION OF PRECIPITABLE WATER ANOMALY FROM 00Z GFS ENSEMBLE
FORECAST SYSTEM...AND INSTABILITY ADVERTISED FROM 21 SHORT RANGE
ENSEMBLES...TO PLACE LIKELY POPS ACROSS EASTERN FORECAST AREA
WEDNESDAY...TAPERING TO SLIGHT CHANCE WEST OF INTERSTATE 15. THIS
ACTIVITY IS EXPECTED TO TAPER OFF FROM WEST TO EAST WEDNESDAY
NIGHT WITH THE PASSAGE OF THE DISTURBANCE.
HEAVY RAIN IS POSSIBLE FROM THIS ACTIVITY PARTICULARLY EAST OF
INTERSTATE 15 AND SOUTH OF INTERSTATE 70...THOUGH INDIVIDUAL STORM
MOTIONS ARE FORECAST TO BE AROUND 30 MPH. WILL HAVE TO MONITOR FOR
TRAINING ACTIVITY AND POTENTIAL FLASH FLOODING.
HEIGHTS RECOVER LATE THIS WORK WEEK. BOTH THE EUROPEAN AND GFS
INDICATE A RIDGE DEVELOPS ACROSS THE SOUTHWEST CONUS NEXT
WEEKEND...STRENGTHENING EARLY NEXT WEEK. THIS SCENARIO WOULD TRAP
MOISTURE SOUTH OF THE AREA...WITH POTENTIAL FOR AFTERNOON AND
EVENING CONVECTION ACROSS FAR SOUTHERN UTAH EARLY NEXT WEEK SHOULD
THE RIDGE AXIS SHIFT FURTHER NORTH THAN CURRENTLY ADVERTISED.
&&
.AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS FROM CLEAR
SKIES TODAY. SOUTHEAST DRAINAGE WINDS THIS MORNING WILL TURN SOUTH
AND INCREASE AROUND 18Z. A 20 PERCENT CHANCE OF A LATE WIND SHIFT TO
THE NORTHWEST WILL EXIST BETWEEN 21-23Z.
&&
.FIRE WEATHER...INCREASING SW WINDS ALOFT WILL MIX DOWN TO THE
SURFACE THIS AFTERNOON...RESULTING IN GUSTY SOUTHERLY WINDS ACROSS
MOST FIRE DISTRICTS THROUGH THIS EVENING. THESE WINDS ALONG WITH
RAPIDLY DECREASING RH VALUES WILL RESULT IN HAZARDOUS FIRE
CONDITIONS THIS AFTERNOON THROUGH MIDEVENING ACROSS ALL BUT A FEW
FIRE DISTRICTS IN FAR NRN AND SE UTAH.
MOISTURE SURGING NORTH THROUGH AZ TODAY WILL MOVE ACROSS SRN AND ERN
UTAH TONIGHT THROUGH WEDNESDAY. AREAS OF WRN AND NRN UTAH ON THE
EDGE OF THE MOISTURE SURGE COULD EXPERIENCE LIGHTNING WITH SPOTTY
RAINFALL WEDNESDAY AFTERNOON/EVENING. AREAS UNDER THE MOISTURE SURGE
WILL SEE AN INCREASE IN LIGHT SHOWERS LATE TONIGHT...WITH SCATTERED
SHOWERS/THUNDERSTORMS ON WEDNESDAY. A NUMBER OF THE THUNDERSTORMS
ACROSS SRN THROUGH E/CNTRL UTAH WILL PRODUCE WETTING RAINS BY
AFTERNOON. FIRE WEATHER WATCH WILL BE IN EFFECT FOR PORTIONS OF
WRN/NRN UTAH WITH THE EMPHASIS ON LIGHTNING AFTER A PROLONGED DRY
PERIOD. THE REMAINDER OF THE FIRE DISTRICTS WILL ALSO BE UNDER A
WATCH DUE TO THE THREAT OF LIGHTNING WITH DRY FUELS...EVEN THOUGH RH
VALUES WILL BE UP AND WINDS GENERALLY BELOW CRITERIA.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR
UTZ420-423>427-431>440.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR UTZ420>441.
WY...NONE.
&&
MERRILL/CONGER/ROGOWSKI
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Sep 21, 3:16 AM MDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 316 AM MDT TUE SEP 21 2010 UTZ001>016-019>021-517-518-WYZ021-221200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 316 AM MDT TUE SEP 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT WARM...DRY AND WINDY CONDITIONS WILL DEVELOP TODAY...BRINGING ANOTHER DAY OF HAZARDOUS FIRE WEATHER CONDITIONS TO MUCH OF THE STATE. PLEASE REFER TO THE RED FLAG WARNING FOR MORE DETAILS. AREAS OF SMOKE WILL MAY OCCASIONALLY LIMIT VISIBILITIES ALONG I- 70 BETWEEN I-15 AND ROUTE 89 AS WELL AS IN PORTIONS OF THE SEVIER VALLEY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MOISTURE WILL BE DRAWN NORTHWARD TONIGHT AND WEDNESDAY BRINGING SHOWERS AND THUNDERSTORMS TO THE STATE...MAINLY EAST OF INTERSTATE 15. HEAVY RAIN IS POSSIBLE...PARTICULARLY EAST OF INTERSTATE 15 AND SOUTH OF INTERSTATE 70. CONTINUED BREEZY CONDITIONS AND THE INCREASED THREAT OF LIGHTNING MAY CREATE A FIRE WEATHER HAZARD WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 4:03 PM MDT | Red Flag Warning | SLC | 29 hr |
Nearby
Flash Flood Watches in Utah, 2010Every flash flood watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.